Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2011, 9:27 PM MDT for Chaves County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2011, 9:27 PM MDT (03:27 UTC)
- Expired
- May 31, 2011, 10:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 169 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:55 PM MDT | HAIL 1.75 | 14 E Hagerman, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 4:05 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
690 WUUS55 KABQ 010327 SVRABQ NMC005-010430- /O.NEW.KABQ.SV.W.0003.110601T0327Z-110601T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 927 PM MDT TUE MAY 31 2011 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 1030 PM MDT * AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL CHAVES COUNTY...OR ABOUT 25 MILES NORTHEAST OF ARTESIA. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... STATE ROAD 249 IN RURAL CENTRAL CHAVES COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. && LAT...LON 3330 10401 3300 10388 3299 10420 3321 10431 TIME...MOT...LOC 0327Z 252DEG 2KT 3313 10416 $$ 44
2 follow-up statements
366
WWUS55 KABQ 010407
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1007 PM MDT TUE MAY 31 2011
NMC005-010430-
/O.CON.KABQ.SV.W.0003.000000T0000Z-110601T0430Z/
CHAVES-
1007 PM MDT TUE MAY 31 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES
COUNTY UNTIL 1030 PM MDT...
AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EAST CENTRAL CHAVES COUNTY...OR ABOUT 25 MILES NORTHEAST
OF ARTESIA...MOVING SOUTHEAST AT 10 MPH. AT 955 PM MDT...LAW
ENFORCEMENT REPORTED HEAVY RAIN AND HIGH WINDS WITH THIS STORM ON
ROUTE 249 ABOUT 13 MILES EAST OF HAGERMAN.
* LOCATIONS IMPACTED INCLUDE...
RURAL CHAVES COUNTY...
LAT...LON 3327 10413 3308 10391 3300 10388 3299 10415
3312 10427 3321 10431
TIME...MOT...LOC 0405Z 320DEG 12KT 3306 10408
$$
44297
WWUS55 KABQ 010429
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1029 PM MDT TUE MAY 31 2011
NMC005-010437-
/O.EXP.KABQ.SV.W.0003.000000T0000Z-110601T0430Z/
CHAVES-
1029 PM MDT TUE MAY 31 2011
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1030 PM MDT FOR CENTRAL
CHAVES COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY
RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS
THUNDERSTORM ON ROUTE 249 14 TO 22 MILES EAST SOUTHEAST OF HAGERMAN.
MOTORISTS ON THIS ROADWAY SHOULD REMAIN ALERT AND DRIVE WITH CAUTION
BECAUSE COPIOUS AMOUNTS OF HAIL MAY HAVE RECENTLY FALLEN ON THE
HIGHWAY FROM 12 TO 20 MILES EAST SOUTHEAST OF HAGERMAN.
LAT...LON 3327 10413 3308 10391 3300 10388 3299 10415
3312 10427 3321 10431
TIME...MOT...LOC 0427Z 320DEG 12KT 3300 10402
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:57 PM MDT, 6 hours 30 minutes earlier.
Area forecast discussion, May 31, 2:57 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT TUE MAY 31 2011 .UPDATE... UPDATED THE ZONE FORECAST TO MENTION THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN CHAVES AND ROOSEVELT COUNTIES THIS EVENING. SEVERE THUNDERSTORM WATCH NUMBER 409 IS IN EFFECT FOR THESE COUNTIES UNTIL 10 PM MDT. 44 && .PREV DISCUSSION... 257 PM MDT TUE MAY 31 2011...PATTERN CHANGE UNDERWAY AS HIGH PRESSURE ALOFT TRIES TO BUILD IN FROM THE W...LOW LEVEL MOISTURE ENTERS SE NM...AND WINDS NAVE BEEN LESS THAN RECENT DAYS. POTENTIAL FOR ISOLATED SEVERE WEATHER THIS EVENING OVER OUR FAR SE ZONES. UPPER LEVEL SPEED MAX...GOOD DIRECTIONAL SHEAR AND RAPIDLY INCREASING LOW LEVEL MOISTURE ALL AVAILABLE FOR STORM DEVELOPMENT. LOW LEVEL MOISTURE WILL PUSH W AND N TONIGHT AND LIKELY REACH THE CNTRL MOUNTAIN CHAIN. COULD EVEN SEEP INTO THE RIO GRANDE VALLEY AROUND DAYBREAK. SHOWERS AND STORMS TO EXPAND N AND W DURING THE NIGHT...BUT LESS CONCERN FOR STRONG OR SEVERE STORMS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN WED FROM THE CNTRL MOUNTAIN CHAIN TO THE TX LINE. A FEW MAY ALSO FORM BETWEEN THE CONTINENTAL DIVIDE AND W SLOPES OF THE CNTRL MOUNTAINS. SOME OF THESE STORMS COULD BE ON THE DRY SIDE. TEMPS ABOVE NORMAL. STORM COMING INTO THE NW WED WILL SHEAR NE THU...BUT PULL ENOUGH OF A SW FLOW INTO NM TO PRODUCE SOME BREEZY TO WINDY CONDITIONS IN THE W. SOME DRYING LIKELY ACROSS NW AREAS...WITH ISOLATED SHOWERS AND STORMS GETTING NUDGED E. SAME FOR FRI ALTHOUGH FLOW ALOFT WILL BEGIN TO RELAX. CONVECTION FRI LIKELY CONFINED TO THE ERN PLAINS. TEMPS TO REMAIN ABOVE NORMAL. THE WEEKEND LOOKS MORE ACTIVE AS S FLOW AT ALL LEVELS WILL BRING SOME MOISTURE N. FAVORED AREAS FOR ISOLATED STORMS ON SAT WILL BE THE CNTRL AND E...THEN THE W AND CNTRL AREAS SUN AND EARLY NEXT WEEK. TEMPS MOSTLY ABOVE NORMAL THIS WEEKEND INTO NEXT WEEK. CHJ && .AVIATION... VFR CONDITIONS PERSIST THROUGH THIS EVENING WITH A GENERALLY SOUTHERLY WIND FLOW INCREASING LOWER LAYER MOISTURE ACROSS SOUTHEAST NEW MEXICO AND THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT. WINDS GENERALLY SOUTH 15 TO 20 MPH THROUGH THIS EVENING BUT STRONGER TO NEAR 30 MPH IN THE EASTERN PLAINS. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS SOUTHEAST NEW MEXICO AROUND KROW THIS AFTERNOON AND EVENING THEN EVENTUALLY FURTHER NORTH TOWARDS KTCC TONIGHT AS THE DRYLINE MOVES WESTWARD AND ALLOWS SOME MODIFIED GULF MOISTURE TO ENCROACH. THE COVERAGE OF STORMS IS EXPECTED TO SPREAD FARTHER NORTH AND WEST INTO THE EVENING AS MOISTURE CONTINUES TO MAKE A RUN TOWARD THE CENTRAL MOUNTAIN CHAIN. BEST CHANCES FOR PRECIPITATION AND BRIEF REDUCTIONS TO VISIBILITY/CEILINGS IN TSRA WILL BE ALONG THE EAST NEW MEXICO/WEST TEXAS BORDER. SOME STORMS WITH DRY LIGHTNING ARE POSSIBLE. GUSTY AND ERRATIC WINDS WILL BE COMMON NEAR AND UNDER ANY STORMS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... DRY LIGHTNING MAY BE A CONCERN THIS AFTERNOON AND EVENING...FIRST IN THE SOUTHEASTERN PLAINS THIS AFTERNOON...THEN SPREADING INTO MORE OF THE EASTERN HALF OF THE STATE THROUGH TONIGHT. NOTABLE SHIFT TO THE WEATHER PATTERN WILL BE UNFOLDING OVER THE NEXT FEW DAYS. THE UPPER PATTERN SHIFTS THIS WILL ALLOW SOUTHWESTERLIES ALOFT TO DECREASE SOME TODAY AND TOMORROW AS THE EASTERN U.S. RIDGE BUILDS TOWARDS THE WEST. THIS WILL ALLOW A RETURN FLOW TO ESTABLISH ITSELF OVER EASTERN NEW MEXICO AND ENABLE MODIFIED GULF MOISTURE TO MOVE INTO THE STATE LATE THIS AFTERNOON AND OVERNIGHT AS THE DRYLINE MOVES WEST. TEMPERATURES WILL ALSO RETURN TO NEAR NORMAL TODAY OVER THE FORECAST AREA. WINDS WILL BECOME SOUTH TO SOUTHEASTERLY BY LATE AFTERNOON AND TONIGHT...ALLOWING DEWPOINTS TO QUICKLY RISE IN THE SOUTHEASTERN PLAINS...THEN GRADUALLY SPREADING FARTHER NORTH AND WEST INTO THE OVERNIGHT. MINIMUM RELATIVE HUMIDITY WILL STILL PLUMMET TO SINGLE DIGITS IN MOST AREAS THIS AFTERNOON...THE EXCEPTION BEING AREAS ALONG AND EAST OF A CLOVIS TO ROSWELL LINE WHERE MOISTURE AND ISOLATED CHANCES FOR SHOWERS/STORMS WILL BE. THIS ONSET OF STORMS WILL BRING CHANCE FOR SOME LIGHTNING STRIKES AND NEW IGNITIONS...ESPECIALLY THIS AFTERNOON WHEN STORMS WILL LIKELY TAKE ON MORE DRY CHARACTERISTICS WITH LITTLE WETTING RAINFALL. AS THE EVENING PROGRESSES STORMS WILL SHIFT MORE TO A MIX OF WET AND DRY STORMS...BUT THE LEADING EDGE OF THE DRYLINE WILL BE THE AREA WITH HIGHEST THREAT FOR DRY LIGHTNING. THE INCREASE IN DEWPOINTS WILL BE MOST PRONOUNCED FROM THE NORTHEAST HIGHLANDS TO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS BY EARLY WEDNESDAY MORNING WITH DIFFUSE INCREASES EVEN EXPECTED IN THE CENTRAL VALLEYS INCLUDING THE RIO GRANDE. SOME LOCALIZED EAST TO SOUTHEAST CHANNELING OF WINDS THROUGH GAPS AND CANYONS WILL ALSO BE POSSIBLE TONIGHT/WEDNESDAY MORNING. HUMIDITY RECOVERY WILL BE EXCELLENT IN MOST OF THE EASTERN HALF OF THE STATE...BUT STILL POOR IN THE WEST. ON WEDNESDAY INCREASED MOISTURE WILL ALLOW FOR A MIX OF WET AND DRY STORMS OVER THE EASTERN HALF OF THE STATE. TEMPERATURES WILL WARM UP A FEW MORE DEGREES AS THE UPPER RIDGE BUILDS MORE INTO TEXAS AND HEIGHTS RISE. WINDS WILL KEEP A SOUTHERLY COMPONENT AREAWIDE. WHILE NOT A TEXTBOOK PATTERN FOR STRONG WINDS OVER NEW MEXICO EXPECT SUFFICIENT PRESSURE GRADIENT AND MIXING TO BE PRESENT FOR SOME BREEZY TO EVEN WINDY CONDITIONS...ESPECIALLY IN FAR WESTERN ZONES. INCREASING SOUTHWESTERLY WINDS BRING IN SOME DRIER AIR ON THURSDAY TEMPORARILY MUTING THE LOWER LEVEL MOISTURE INCREASES OVER NEW MEXICO. STRONGEST WINDS ALOFT WOULD BE FOUND NEAR THE FOUR CORNERS AREA. THERE IS A POTENTIAL SURFACE WINDS TO INCREASES INTO CRITICAL VALUES IN FAR WESTERN ZONES...AND POTENTIALLY INTO NORTHEASTERN HIGHLANDS. WILL MONITOR THIS PASS WATCH ISSUANCE UNTO SUBSEQUENT SHIFTS. ENOUGH MOISTURE WOULD HANG AROUND FOR SPARSE SHOWER/STORMS IN THE EASTERN HALF OF THE STATE THURSDAY AND INTO THURSDAY NIGHT. THIS INCREASE IN DRY WINDS ON THURSDAY IS TEMPORARY AS MODELS INDICATE A RETURN TO A MORE MOIST PATTERN WITH A STRENGTHENING RIDGE OVER TEXAS AND MIDDLE MISSISSIPPI RIVER VALLEY PRODUCING A MORE SOUTHERLY FLOW TRAJECTORY ALOFT OVER NEW MEXICO. THIS SHOULD KEEP MODIFIED GULF MOISTURE ON HAND IN THE EASTERN PLAINS IN ADDITION TO STEERING ANY RECYCLED MOISTURE FROM THE SIERRA MADRES IN OLD MEXICO NORTHWARD TO NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 93 53 88 / 5 5 5 0 DULCE........................... 40 87 46 82 / 5 10 10 5 CUBA............................ 48 87 50 83 / 5 5 10 5 GALLUP.......................... 45 88 49 82 / 5 5 5 0 EL MORRO........................ 47 83 49 76 / 5 5 5 0 GRANTS.......................... 48 85 50 79 / 5 10 10 5 QUEMADO......................... 44 87 49 83 / 5 5 5 0 GLENWOOD........................ 49 95 53 92 / 5 5 5 0 CHAMA........................... 35 81 40 78 / 5 20 10 5 LOS ALAMOS...................... 49 87 53 85 / 5 10 20 10 PECOS........................... 48 86 53 85 / 10 20 20 20 CERRO/QUESTA.................... 40 84 48 84 / 5 20 20 10 RED RIVER....................... 44 73 49 72 / 5 20 20 20 ANGEL FIRE...................... 41 79 46 78 / 5 30 20 20 TAOS............................ 45 87 52 86 / 5 10 20 10 MORA............................ 47 84 51 83 / 10 30 20 20 ESPANOLA........................ 55 93 59 90 / 5 10 20 10 SANTA FE........................ 50 86 55 85 / 5 20 20 10 SANTA FE AIRPORT................ 54 90 58 88 / 5 10 20 10 ALBUQUERQUE FOOTHILLS........... 59 91 62 89 / 5 10 20 10 ALBUQUERQUE HEIGHTS............. 62 93 65 91 / 5 10 20 10 ALBUQUERQUE VALLEY.............. 56 94 59 92 / 5 10 10 10 ALBUQUERQUE WEST MESA........... 60 93 64 91 / 5 10 10 10 LOS LUNAS....................... 53 95 57 93 / 5 10 10 10 RIO RANCHO...................... 60 93 64 91 / 5 10 10 10 SOCORRO......................... 62 96 65 95 / 5 10 10 10 SANDIA PARK/CEDAR CREST......... 54 86 57 85 / 5 30 20 10 TIJERAS......................... 53 89 57 88 / 5 20 20 10 MORIARTY/ESTANCIA............... 50 89 52 89 / 10 20 30 10 CLINES CORNERS.................. 53 85 56 85 / 10 30 30 10 GRAN QUIVIRA.................... 56 88 60 89 / 10 20 20 10 CARRIZOZO....................... 62 90 65 92 / 10 20 20 10 RUIDOSO......................... 59 81 59 84 / 20 30 30 20 CAPULIN......................... 52 81 55 85 / 10 20 30 10 RATON........................... 50 88 52 92 / 10 30 30 10 SPRINGER........................ 53 89 56 93 / 10 30 30 10 LAS VEGAS....................... 50 83 55 84 / 10 30 30 10 CLAYTON......................... 55 90 60 93 / 20 20 20 10 ROY............................. 57 82 59 89 / 20 20 30 10 CONCHAS......................... 63 93 65 97 / 20 20 30 10 SANTA ROSA...................... 61 92 64 95 / 20 20 30 10 TUCUMCARI....................... 64 95 66 96 / 20 20 20 10 CLOVIS.......................... 60 91 60 92 / 30 10 20 10 PORTALES........................ 61 92 62 93 / 30 10 20 5 FORT SUMNER..................... 62 93 63 96 / 20 20 20 10 ROSWELL......................... 65 96 64 98 / 30 10 20 10 PICACHO......................... 62 89 64 94 / 20 30 30 10 ELK............................. 58 84 62 88 / 20 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, May 31, 5:46 AM MDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 AM MDT TUE MAY 31 2011 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 546 AM MDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... GUSTY WINDS AND DOWNBURSTS ARE POSSIBLE THIS AFTERNOON OVER THE EASTERN PLAINS SOUTH OF INTERSTATE 40...EXPANDING TO ALL OF THE EASTERN PLAINS THROUGH THIS EVENING AND CONTINUING OVERNIGHT. SOME TALLER THUNDERSTORMS MAY PRODUCE SMALL HAIL AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING OVER SUMMITS AND THE EASTERN SLOPES OF THE SANGRE DE CRISTOS...CENTRAL MOUNTAIN CHAIN...AND SACRAMENTO AND GUADALUPE MOUNTAINS MAY PRODUCE GUSTY WINDS AND DOWNBURSTS. SOME TALLER THUNDERSTORMS MAY PRODUCE SMALL HAIL AT TIMES. FOR THURSDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...GUSTY SOUTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE OVER THE NORTHERN AND WESTERN MOUNTAINS. GUSTY WINDS WITH LOW HUMIDITIES MAY PRODUCE LOCALLY DANGEROUS FIRE WEATHER CONDITIONS OVER PORTIONS OF THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS. FRIDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR THE EASTERN PLAINS MAINLY SOUTH OF INTERSTATE 40 DUE TO ISOLATED DOWNBURST THUNDERSTORMS AND GUSTY WINDS. SPOTTERS SHOULD REPORT MEASURED THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE NATIONAL WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT 888.386.7637 OR VIA AMATEUR RADIO. SHY
In the hours before
Special weather statement, May 31, 8:18 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
818 PM MDT TUE MAY 31 2011
NMZ536-010245-
ROOSEVELT COUNTY-
818 PM MDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
845 PM MDT...
AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ARCH TO ABOUT
5 MILES NORTHWEST OF MILNESAND...AND MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...CAUSEY...ROGERS AND LINGO.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3428 10304 3411 10304 3390 10305 3368 10323
3368 10360 3425 10310
TIME...MOT...LOC 0217Z 283DEG 13KT 3416 10305 3374 10343Special weather statement, May 31, 8:22 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 822 PM MDT TUE MAY 31 2011 NMZ536-010245- ROOSEVELT COUNTY- 822 PM MDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 845 PM MDT... AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ELIDA...OR ABOUT 18 MILES SOUTHWEST OF PORTALES...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 70 NORTHEAST OF ELIDA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3420 10374 3419 10342 3396 10343 3395 10374 TIME...MOT...LOC 0221Z 185DEG 16KT 3403 10359
Special weather statement, May 31, 8:48 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 848 PM MDT TUE MAY 31 2011 NMZ536-010315- ROOSEVELT COUNTY- 848 PM MDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 915 PM MDT... AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ELIDA...OR ABOUT 14 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 70 BETWEEN ELIDA AND PORTALES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3426 10345 3406 10325 3392 10356 3407 10371 TIME...MOT...LOC 0248Z 238DEG 13KT 3405 10352
Special weather statement, May 31, 8:50 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT TUE MAY 31 2011
NMZ536-010315-
ROOSEVELT COUNTY-
850 PM MDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
915 PM MDT...
AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEP...OR ABOUT 24 MILES SOUTH OF PORTALES...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...DORA...CAUSEY AND ROGERS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3394 10339 3404 10317 3383 10305 3371 10333
3387 10344
TIME...MOT...LOC 0250Z 240DEG 17KT 3384 10329Special weather statement, May 31, 8:52 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 852 PM MDT TUE MAY 31 2011 NMZ538-010315- CHAVES COUNTY PLAINS- 852 PM MDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 915 PM MDT... AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHEAST OF HAGERMAN...OR ABOUT 30 MILES EAST OF ROSWELL...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN CHAVES COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3348 10390 3323 10375 3314 10407 3326 10412 TIME...MOT...LOC 0251Z 249DEG 11KT 3321 10405 44
Special weather statement, May 31, 9:15 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MDT TUE MAY 31 2011
NMZ538-010345-
CHAVES COUNTY PLAINS-
915 PM MDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 945
PM MDT...
AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES EAST OF HAGERMAN TO 10
MILES NORTHWEST OF CAPROCK...OR ABOUT 25 TO 65 MILES NORTHEAST OF
ARTESIA...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3355 10357 3355 10369 3340 10370 3338 10374
3325 10375 3296 10414 3296 10419 3311 10431
3367 10385 3365 10351
TIME...MOT...LOC 0314Z 224DEG 6KT 3314 10416
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:50 PM MDT | Special Weather Statement | ABQ | Roosevelt | 25 min |
| May 31, 8:18 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| May 31, 8:22 PM MDT | Special Weather Statement | ABQ | Roosevelt | 23 min |
| May 31, 8:48 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| May 31, 8:50 PM MDT | Special Weather Statement | ABQ | Roosevelt | 25 min |
| May 31, 8:52 PM MDT | Special Weather Statement | ABQ | Chaves | 23 min |
| May 31, 9:15 PM MDT | Special Weather Statement | ABQ | Chaves | 30 min |
| May 31, 10:13 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| May 31, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 33 min |
| Jun 1, 5:10 AM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 23 hr |
| Jun 1, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 44 min |
| Jun 1, 2:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 47 min |
| Jun 1, 2:57 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Jun 1, 3:08 PM MDT | Special Weather Statement | ABQ | Colfax | 52 min |
| Jun 1, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 33 min |
| Jun 1, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 61 min |
| Jun 1, 3:31 PM MDT | Red Flag Warning | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 28 hr |
| Jun 1, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 29 min |
| Jun 1, 3:41 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 64 min |
| Jun 1, 3:51 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 114 min |
| Jun 1, 4:01 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Jun 1, 4:08 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jun 1, 4:11 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 1, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 45 min |
| Jun 1, 4:24 PM MDT | Special Weather Statement | ABQ | Lincoln | 36 min |
| Jun 1, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 46 min |
| Jun 1, 4:40 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 80 min |
| Jun 1, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 49 min |
| Jun 1, 5:00 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jun 1, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 43 min |
| Jun 1, 5:26 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 1, 5:31 PM MDT | Special Weather Statement | ABQ | Harding | 44 min |
| Jun 1, 5:36 PM MDT | Special Weather Statement | ABQ | Harding | 39 min |
| Jun 1, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.